Skip to main content

Drug-Induced Long QT Syndrome

Drug-Induced Long QT Syndrome

Yee Guan Yap, A. John Camm

ISBN: 978-0-879-93468-2

Sep 2002

120 pages

Select type: Paperback

In Stock

$55.95

Description

To most cardiologists, the long QT syndrome is a relatively rare congenital and familial syndrome that affects children or young adults. However, in addition to congenital LQTS there is a series of acquired forms of the syndrome, usually resulting from exposure to drugs that extend the duration the QT interval. This prolongation may be the primary pharmacodynamic action of the drug, however a plethora of other drugs, including some types of antibiotic, antipsychotics, antidepressants, antimalarials and antihistamines may provoke QT interval prolongation.

The aim of the Clinical Approaches to Tachyarryhthmias series is to update the physician, cardiologist, and all those responsible for the the care of patients with cardiac arrhythmias. In this volume, Dr. Yap and Dr. Camm expose the data implicating a large number of drugs as potential QT prolongators.

Foreword

Preface

Introduction

Antiarrhythmic Drugs

Antihistamines

Psychotropic Drugs

Antimicrobial and Antimalarial Drugs

Prokinetics

Miscellaneous

Conclusion

References

Index

This essential monograph:

  • exposes the data implicating a large number of drugs as potential QT prologators

  • highlights the danger of drug-induced proarrhythmia

  • indicates the risks and precautions necessary to minimize proarrhythmia